MAUDE Adverse Event Report: SIEMENS HEALTHCARE GMBH ARTIS ZEE MULTI-PURPOSE; INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM

SIEMENS HEALTHCARE GMBH ARTIS ZEE MULTI-PURPOSE; INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM
Model Number 10094139
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Siemens is conducting a thorough investigation of the reported events.As this event is under investigation, a root cause has not yet been determined.A supplement report will be filed upon completion of the investigation.
 
Event or Problem Description
It was reported to siemens that a malfunction occurred while operating the artis zee multi-purpose system.The user reported that a system collision occurred while transitioning the stand from 0 degrees to a 90 degree position.There is no report of impact to the state of health of any patient or user involved.Siemens has requested additional information in order to conduct an investigation of the reported event.
 
Additional Manufacturer Narrative
Siemens has completed an investigation of the reported event.The root cause was determined to be a user error.The investigation was performed considering complaint description, cs reports, system history, and system log files.The investigation showed that the end switch on the gantry lift was defective.As a result, the movement was stopped, and the collision control was deactivated.This was also shown to the customer via warning messages.Unfortunately, this meant that further movement was no longer possible by motor at full speed on site, but only at reduced speed for safety reasons.The reduced speed is a mitigation for such a case and is also described accordingly in the instruction for use.It is to be noted that x-ray functionality was still available.The collision occurred during user-controlled system movements as the customer tried to reach the desired table tilt of 90 degrees.To all appearances, the range of motion was not checked for colliding obstacles by the customer.The operator manual contains adequate instructions about system movement and how the operator can avoid a collision.The following warnings / cautions are described in the user manual: general remark: operator manual document: chapter "system operation", sub-chapter " important information on unit movements": warning: "unit movements risk of collision, risk of injury to patient or operator, risk of damage to unit parts.- it is the responsibility of the operator to ensure that unit movements are released only if it is certain that neither the operator, the patient, third parties nor other pieces of equipment can be endangered by these movements.- always pay attention to possible collisions during unit movements.- make sure that nobody is standing inside the danger area.- remove any objects or accessories from collision area, e.G., injector or infusion stand." as the operator manual contains adequate instructions about system movement and how the operator can avoid a collision, no foreseeable misuse resulting from this user error is concerned.After replacement of the end switch there were no further issues, and the system works as intended.In addition, the spare parts consumption was checked and a possible general fault that would require corrective measures of the installed base could not be determined by the investigation.After detailed investigation, the incident is not classified as a reportable event as neither serious injury, death nor an unexpected, prolonged hospitalization of the patient or any other person occurred or could be expected.

Brand Name
ARTIS ZEE MULTI-PURPOSE
Common Device Name
INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM
Manufacturer (Section D)
SIEMENS HEALTHCARE GMBH
siemensstr. 1
forchheim, germany 91301
GM  91301
MDR Report Key12074844
Report Number3004977335-2021-85224
Device Sequence Number4898856
Product Code OWB
UDI-Device Identifier04056869010076
UDI-Public04056869010076
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K181407
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Remedial Action Repair,Inspection
Type of Report Initial,Followup
Report Date (Section B) 06/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10094139
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/14/2021
Supplement Date Received by Manufacturer08/27/2021
Initial Report FDA Received Date06/28/2021
Supplement Report FDA Received Date08/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1